Alert archive / Wisconsin / River Flood Warnings in 2015

River Flood Warning 9, NWS Green Bay, WI

December 14, 2015Marathon County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Dec 14, 2015, 5:55 PM CST for Marathon County, Wisconsin. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Dec 14, 2015, 5:55 PM CST (23:55 UTC)
Expired
Dec 15, 2015, 5:55 PM CST
In force
24 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Marathon County, WI

The radar

The Green Bay radar (KGRB), 150 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Rib River at Rib Falls (RIBW3).

Action stage
7 ft
Minor stage
10 ft
Moderate stage
13.8 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05396000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WGUS43 KGRB 142355
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
555 PM CST MON DEC 14 2015

...The National Weather Service in Green Bay has issued a flood 
warning for the following rivers in Wisconsin... 

  Big Rib River at Rib Falls affecting Marathon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC073-151455-
/O.NEW.KGRB.FL.W.0009.151214T2355Z-000000T0000Z/
/RIBW3.1.ER.151214T2200Z.151214T2215Z.000000T0000Z.NO/
555 PM CST MON DEC 14 2015

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Big Rib River at Rib Falls.
* at  4:15 PM Monday the stage was 10.1 feet. 
* Flood stage is 10.0 feet. 
* At 10.0 feet...Flooding affects are mainly lowland areas downstream
  of Rib Falls toward Marathon City.  

&&

LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
      4491 8965 4491 8993             

$$
1 follow-up statement
727 
WGUS83 KGRB 152107
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
307 PM CST TUE DEC 15 2015

...The flood warning is cancelled for the following rivers in upper 
Wisconsin...

  Big Rib River at Rib Falls affecting Marathon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC073-152137-
/O.CAN.KGRB.FL.W.0009.000000T0000Z-151215T2107Z/
/RIBW3.1.ER.151214T2200Z.151215T0915Z.151215T1320Z.NO/
307 PM CST TUE DEC 15 2015

The Flood Warning is cancelled for
  The Big Rib River at Rib Falls.
* At  1:15 PM Tuesday the stage was 9.3 feet. 
* Flood stage is 10.0 feet. 
* At 9.0 feet...There is minor flooding of low land downstream 
  between Rib Falls and Marathon City.  There is minor flooding in 
  Lions park in Marathon City.  

&&

LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
      4491 8965 4491 8993             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Dec 14, 5:39 PM CST, 16 minutes earlier.

Area forecast discussion, Dec 14, 5:39 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
539 PM CST MON DEC 14 2015

UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND TUESDAY
ISSUED AT 327 PM CST MON DEC 14 2015

STATUS OF CURRENT HEADLINES AND PCPN TRENDS ARE THE MAIN FCST
CONCERNS.

MAIN DEFORMATION ZONE HAS SHIFTED INTO NW/NC WI...WHILE ANOTHER
SMALLER SCALE DEFORMATION ZONE ASSOCIATED WITH THE UPPER LOW WAS
MOVING THROUGH THE FOX VALLEY/LKSHR AREAS. IN BETWEEN THESE TWO
FEATURES...ONLY SPOTTY LIGHT RAIN AND DRIZZLE WAS OCCURRING. MIXED
PCPN WAS ONGOING OVER MUCH OF VILAS AND NW ONEIDA COUNTIES...AND
WEB CAMS SHOWED SNOW/SLEET ACCUMS OF LESS THAN AN INCH IN NW VILAS
COUNTY.

THE UPPER LOW WILL SHIFT NE OUR OF THE AREA DURING THE LATE
AFT/EVG...CAUSING PCPN TO DIMINISH. THE UPPER LOW IN EASTERN WI
WILL ONLY PRODUCE LIGHT RAIN...AND WILL NOT HAVE ANY SIGNIFICANT
IMPACT. THE DEFORMATION ZONE IN OUR FAR NW COUNTIES WILL CONTINUE
TO PRODUCE MIXED PCPN OR SNOW IN NC WI INTO THE EARLY EVG. BASED
ON WHAT HAS HAPPENED SO FAR...WILL TRIM SNOWFALL AMOUNTS BACK A
LITTLE BIT...BUT KEEP THE WINTER WEATHER ADVISORIES GOING FOR
VILAS AND ONEIDA COUNTIES. THE EVENING SHIFT CAN CANCEL HEADLINES
EARLY IF NEEDED. HAVE ALSO ADDED A MENTION OF FZDZ IN PARTS OF NC
WI DURING THE LATE EVG AND OVERNIGHT...AS MOISTURE SHALLOWS
OUT...LEAVING NO ICE CRYSTALS IN THE SATURATED LAYER TO SUPPORT
SNOW DEVELOPMENT. LINGERING PCPN SHOULD END LATE TONIGHT.

WILL CANCEL THE FLOOD WATCH...AS SIGNIFICANT PCPN HAS ENDED OVER
THE WATCH AREA. WILL HANDLE FLOODING CONCERNS WITH RIVER
STATEMENTS AND FLOOD WARNINGS AS RIVERS CONTINUE TO RISE THROUGH
THE WEEK.

A DRY BUT MOSTLY CLOUDY DAY IS ANTICIPATED ON TUESDAY...WITH
HIGHS IN THE 30S.

.LONG TERM...TUESDAY NIGHT THROUGH MONDAY
ISSUED AT 327 PM CST MON DEC 14 2015

THE FOCUS DURING THIS PART OF THE FORECAST IS THE NEXT SYSTEM...IN
THE WESTERN CONUS TODAY...THAT WILL MAKE ITS WAY ACROSS THE PLAINS
AND INTO THE WESTERN GREAT LAKES REGION.

AN UPPER RIDGE AND SURFACE HIGH PRESSURE SYSTEM OVER THE AREA ON
TUESDAY WILL EXIT AND MODELS BRING QPF INTO THE AREA ON TUESDAY
NIGHT AS THE WESTERN STORM SYSTEM APPROACHES. THE SURFACE LOW IS
EXPECTED TO TAKE MORE OF A NORTHWEST PATH THAN THE SYSTEM THAT IS
CURRENTLY DEPARTING. THIS WOULD KEEP THE FORECAST AREA IN THE
WARM SECTOR OF THE SYSTEM...RESULTING IN MAINLY RAIN...ESPECIALLY
IN CENTRAL AND EASTERN WISCONSIN.

PRECIPITATION CHANCES SHOULD BE OVER IN MOST LOCATIONS BY
THURSDAY AS THE MAIN SYSTEM DEPARTS AND AN UPPER LEVEL RIDGE
APPROACHES FROM THE PLAINS. ANOTHER STORM SYSTEM IS FORECAST FOR
THE EARLY PART OF NEXT WEEK...BUT MODELS WERE SHOWING TOO MANY
DIFFERENCES TO HAVE MUCH CONFIDENCE IN TIMING OR THE EXACT PATH OF
THE SYSTEM.

TEMPERATURES WILL BE WELL ABOVE NORMAL AGAIN ON WEDNESDAY.
THEN...AFTER THE UPCOMING SYSTEM PASSES...HIGHS FALL BELOW NORMAL
FOR FRIDAY AND SATURDAY BEFORE WARMING UP AGAIN FOR EARLY NEXT
WEEK.
&&

.AVIATION...FOR 00Z TAF ISSUANCE
ISSUED AT 539 PM CST MON DEC 14 2015

PCPN WILL CONTINUE TO DIMINISH THIS EVENING AS A STORM
SYSTEM DEPARTS TO THE EAST. COLDER AIR POURING INTO NC WI HAS
TURNED THE PCPN TYPE TO MAINLY SNOW. OTHERWISE A MIX OF IFR/MVFR
CIGS WILL GRADUALLY IMPROVE TO A COMBINATION OF MVFR AND LOWER END
VFR CIGS THROUGH TUESDAY MORNING. VSBYS WILL RETURN TO VFR
OVERNIGHT WITH THE DEPARTURE OF THE SYSTEM.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR WIZ005.

WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR WIZ010.
&&

SHORT TERM.....KIECKBUSCH
LONG TERM......MG
AVIATION.......TDH
Hazardous weather outlook, Dec 14, 3:33 PM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
333 PM CST MON DEC 14 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-152145-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
333 PM CST MON DEC 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

ALTHOUGH HEAVY RAINFALL HAS ENDED...RUNOFF WILL CONTINUE TO CAUSE
RIVERS AND STREAMS TO RISE. THOSE LIVING NEAR FLOOD PRONE RIVERS
SHOULD MONITOR THE LATEST FLOOD WARNINGS AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

WINTRY WEATHER IS EXPECTED OVER FAR NORTH CENTRAL WISCONSIN INTO
THIS EVENING. SNOW AND SLEET ACCUMULATIONS OF 1 TO 4 INCHES CAN
BE EXPECTED...WITH THE HIGHEST AMOUNTS IN NORTHWEST VILAS COUNTY.
SOME FREEZING DRIZZLE IS ALSO POSSIBLE IN NORTH CENTRAL AND FAR
NORTHEAST WISCONSIN DURING THE LATE EVENING AND OVERNIGHT...SO
SOME MINOR ICING MAY OCCUR. HAZARDOUS TRAVEL CONDITIONS ARE
EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

MINOR FLOODING IS POSSIBLE ON SOME RIVERS OVER THE NEXT SEVERAL
DAYS. PERSONS LIVING IN FLOOD PRONE AREAS SHOULD LISTEN FOR LATER
INFORMATION.

ANOTHER SYSTEM IS FORECAST TO AFFECT THE REGION TUESDAY NIGHT INTO
WEDNESDAY NIGHT. THIS SYSTEM IS FORECAST TO PASS TO OUR WEST...SO
MOST OF THE PRECIPITATION SHOULD FALL AS RAIN. HOWEVER...WITH
TEMPERATURES HOVERING AROUND FREEZING ACROSS THE NORTH TUESDAY
NIGHT...ANY PRECIPITATION MAY START OUT AS A LIGHT SNOW AND SLEET
MIX. THIS COULD LEAD TO A LIGHT SNOW ACCUMULATION OVER NORTH
CENTRAL AND FAR NORTHEAST WISCONSIN LATE TUESDAY NIGHT INTO
WEDNESDAY MORNING BEFORE TEMPERATURES WARM ENOUGH TO CHANGE THE
PRECIPITATION TO ALL RAIN TOWARD MIDDAY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. REPORTS OF RAINFALL
TOTALS...FLOODING...SNOW ACCUMULATIONS AND FREEZING PRECIPITATION
WOULD BE GREATLY APPRECIATED BY THE NATIONAL WEATHER SERVICE.

LMZ521-522-541>543-152145-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
333 PM CST MON DEC 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

KIECKBUSCH/MG

In the hours before

Local storm report, Dec 14, 12:23 PM CST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1223 PM CST MON DEC 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HEAVY RAIN       APPLETON                44.26N 88.40W
12/14/2015  M3.74 INCH       OUTAGAMIE          WI   PUBLIC

            TOTAL FROM SATURDAY MORNING THROUGH NOON TODAY.

&&

MG
Local storm report, Dec 14, 2:20 PM CST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
220 PM CST MON DEC 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     FLOOD            2 E ONEIDA              44.50N 88.15W
12/14/2015                   BROWN              WI   NWS EMPLOYEE

            EROSION OF BANK ALONG DUCK CREEK NEAR HILLCREST ROAD

&&

TIMK
Local storm report, Dec 14, 4:52 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
452 PM CST MON DEC 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HEAVY RAIN       S PLOVER                44.45N 89.53W
12/14/2015  M3.18 INCH       PORTAGE            WI   CO-OP OBSERVER

            2 DAY TOTAL.

&&

SAC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 10:40 AM CSTWinter Weather AdvisoryGRBOneida, Vilas13 hr
Dec 14, 11:27 AM CSTRiver Flood WarningGRBOconto4 days
Dec 14, 11:33 AM CSTRiver Flood WarningGRBBrown, Outagamie25 hr
Dec 14, 3:00 PM CSTRiver Flood WarningGRBMarathon25 hr
Dec 14, 4:53 PM CSTAreal Flood AdvisoryGRBBrown6 hr

Nearby

River Flood Warnings in Wisconsin, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.